n CME : Your SA Journal of CPD - Drug interactions with tuberculosis therapy : main topic
|Article Title||Drug interactions with tuberculosis therapy : main topic|
|© Publisher:||Health and Medical Publishing Group (HMPG)|
|Journal||CME : Your SA Journal of CPD|
|Author||Annoesjka Swart and Vanessa Harris|
|Publication Date||Feb 2005|
|Pages||56 - 60|
|Keyword(s)||Drug interactions, Management, Pharmacodynamic interactions, Pharmacokinetic interactions and Tuberculosis drugs|
There are many facets to drug-drug interactions. <BR>Although there are numerous potential drug interactions not all are clinically relevant. <BR>Interactions may either be pharmacokinetic or pharmacodynamic. <BR>Pharmacokinetic drug-drug interactions may occur at any point during absorption, distribution, metabolism or excretion. <BR>Pharmacodynamic interactions may be caused by a large variety of mechanisms making them difficult to study and classify. <BR>Rifampicin, a first-line agent for the treatment of tuberculosis, is a potent liver enzyme inducer. <BR>Most of the drug-drug interactions that occur in patients on TB drug therapy will be due to the enzymeinducing effect of rifampicin. <BR>Isoniazid is an enzyme inhibitor. <BR>When unexpected effects are seen in patients taking many drugs, suspect a drug interaction.
Article metrics loading...